Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 148, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 18, 2009, 11:14 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 11:14 PM MDT (05:14 UTC)
- Expired
- Jun 19, 2009, 12:00 AM MDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Chase County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 11:41 PM MDT | HAIL 1 | 6 W Grant, NE | |
| Jun 18, 11:45 PM MDT | HAIL 1.75 | 2 Se Grant, NE | EXACT LOCATION OF EVENT UNKNOWN EAST OF GRANT. GOLF BALL SIZE HAIL KNOCKED OUT WINDOW OF SPOTTER VEHICLE. |
| Jun 18, 11:47 PM MDT | HAIL 1 | Grant, NE | QUARTER SIZE HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 10:55 PM MDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 885 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2053 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 190514
SVRLBF
NEC029-135-190600-
/O.NEW.KLBF.SV.W.0148.090619T0514Z-090619T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1114 PM MDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
PERKINS COUNTY IN SOUTHWEST NEBRASKA...
THIS INCLUDES THE CITY OF GRANT...
* UNTIL MIDNIGHT MDT
* AT 1113 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF VENANGO...OR 12 MILES
NORTHEAST OF HOLYOKE...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VENANGO BY 1120 PM MDT...
BRANDON BY 1130 PM MDT...
GRANT AND WILD HORSE SPRING BY 1145 PM MDT...
MADRID BY MIDNIGHT MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
&&
LAT...LON 4087 10205 4100 10166 4100 10161 4075 10135
4058 10205
TIME...MOT...LOC 0514Z 247DEG 37KT 4071 10211
$$
132 follow-up statements
000
WWUS53 KLBF 190536
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1136 PM MDT THU JUN 18 2009
NEC029-135-190600-
/O.CON.KLBF.SV.W.0148.000000T0000Z-090619T0600Z/
PERKINS NE-CHASE NE-
1136 PM MDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR NORTH CENTRAL CHASE AND PERKINS COUNTIES...
AT 1135 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BRANDON...OR 8 MILES SOUTHWEST OF GRANT...MOVING
NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GRANT BY 1145 PM MDT...
HIGHWAY 61 MILE MARKER 60 AND WILD HORSE SPRING BY 1150 PM MDT...
MADRID BY MIDNIGHT MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
&&
LAT...LON 4063 10190 4087 10205 4100 10166 4100 10161
4075 10135
TIME...MOT...LOC 0536Z 247DEG 35KT 4079 10185
$$
13000
WWUS53 KLBF 190552
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1152 PM MDT THU JUN 18 2009
NEC029-135-190600-
/O.CON.KLBF.SV.W.0148.000000T0000Z-090619T0600Z/
PERKINS NE-CHASE NE-
1152 PM MDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
FOR NORTH CENTRAL CHASE AND PERKINS COUNTIES...
AT 1149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HIGHWAY 61 MILE MARKER 60...OR
NEAR GRANT...MOVING EAST AT 40 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED TO BE COVERING THE
GROUND IN GRANT. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM MDT FRIDAY
MORNING FOR WESTERN NEBRASKA.
&&
LAT...LON 4063 10190 4087 10205 4100 10166 4100 10161
4075 10135
TIME...MOT...LOC 0551Z 262DEG 36KT 4081 10162
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:17 PM MDT, 8 hours 57 minutes earlier.
Area forecast discussion, Jun 18, 2:17 PM MDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 317 PM CDT THU JUN 18 2009 .SYNOPSIS...H5 ANALYSIS THIS MORNING INDICATING FAIRLY ACTIVE UPSTREAM CONDS ACROSS THE INTERMOUNTAIN WEST. A BROAD TROUGH OF LOW PRESSURE ALOFT EXTENDS FROM CENTRAL MT...SSWD INTO SWRN AZ. SEVERAL EMBEDDED WAVES NOTED JUST EAST OF THIS FLOW...THE FIRST OVER NRN WYOMING...NERN COLORADO (RESPONSIBLE FOR LIGHT CONVECTION EARLIER TODAY IN THE SANDHILLS)...AND ERN UT. FURTHER EAST...A MASSIVE UPPER LEVEL HIGH IS ANCHORED OVER THE LOUISIANA DELTA REGION. VIS SATELLITE THIS AFTERNOON...INDICATING A NICE RING OF FIRE WITH MCS'S CROSSING ERN IL...THE SRN APPALACHIANS...AND CENTRAL FLORIDA. SURFACE ANALYSIS AT 19Z ACROSS THE CENTRAL PLAINS IS INDICATING A STATIONARY FRONTAL BOUNDARY ANCHORED FROM SERN COLORADO...TO HILL CITY KS...TO AROUND TEKAMAH NEBRASKA. WITH THIS FEATURE SOUTH OF THE AREA...TORNADO THREAT TONIGHT APPEARS TO BE MINIMIZED ATTM. && .DISCUSSION... .NEAR TERM...TONIGHT THROUGH SUNDAY...MAIN FORECASTING CHALLENGES DEAL WITH PRECIPITATION CHANCES AND TEMPERATURES. UPPER LEVEL HIGH WILL CONTINUE TO WOBBLE OVER THE LOUISIANA DELTA AND COASTAL PLAIN OF ALABAMA AND MISSISSIPPI OVER THE NEXT 48 HOURS. RIDGING NORTH OF THIS FEATURE WILL TEMPORALLY FLATTEN TONIGHT THROUGH MIDDAY FRIDAY AS AN OPEN WAVE LIFTS ACROSS THE CENTRAL PLAINS. FOR TONIGHT...THUNDERSTORMS WILL REMAIN A POSSIBILITY AS THIS FEATURE CROSSES THE CENTRAL ROCKIES THIS AFTERNOON...EMERGING ONTO THE CENTRAL PLAINS EARLY THIS EVENING. THOUGH THE SEVERE THREAT REMAINS IN PLAY ACROSS ALL OF THE FORECAST AREA THIS EVENING WITH WIND AND HAIL...FEEL THE GREATEST TORNADO THREAT WILL BE OFF TO THE SOUTH IN THE VICINITY OF THE SURFACE FRONT IE. NRN KS INTO NERN NEBRASKA. MUCH DRIER AIR HAS BEGUN TO FILTER INTO THE PANHANDLE THIS AFTERNOON...WHICH WOULD TEND TO FAVOR MORE OF A STRAIGHT LINE WIND THREAT. FURTHER EAST OFF THE PANHANDLE...18Z SOUNDING DATA FROM LBF IS INDICATING MORE OF A LARGE HAIL THREAT THANKS TO WET BULB ZEROES AT 9200 FT AGL...DECENT SHEAR AND A VERY UNSTABLE AIRMASS WITH A MIDDAY CAPE OF CLOSE TO 2600 J/KG. CONVECTION WILL CONGEAL INTO A MCS OVERNIGHT...FOLLOWING THE AXIS OF THE LOW LEVEL JET...WHICH FAVORS LOCATIONS ALONG AND SOUTH OF INTERSTATE 80. THE BEFORE MENTIONED TROF OF LOW PRESSURE ALOFT WILL CLEAR THE FORECAST AREA BY LATE MORNING FRIDAY...LEAVING DRY AND SUNNY CONDS IN ITS WAKE. WEAK HIGH PRESSURE WILL BUILD INTO NERN NEBRASKA FRIDAY AFTERNOON...FORCING A COOL FRONT SOUTH INTO KANSAS. WILL KEEP A DRY FORECAST GOING BASED ON MUCH DRIER BOUNDARY LAYER CONDS AND SUBSIDENCE BEHIND THE EXITING TROF ALOFT. PRECIPITATION WILL ENTER THE FORECAST ONCE AGAIN BEGINNING SATURDAY AFTERNOON. HIGH PRESSURE WILL BE FORCED INTO SERN NEBRASKA...SATURDAY...THEN THE LOWER MISSOURI VALLEY SATURDAY NIGHT. THIS WILL ALLOW A THETA E RIDGE TO BUILD INTO NERN COLORADO...NWRN KS AND SERN WYOMING SATURDAY AFTERNOON. SURFACE HEATING...SURGING LOW LEVEL MOISTURE AND A DISTURBANCE LIFTING NEWD FROM THE CENTRAL ROCKIES WILL COMBINE SATURDAY AFTERNOON TO INITIATE THUNDERSTORMS ACROSS THE HIGH PLAINS OF COLORADO AND WYOMING. THIS ACTIVITY WILL LIFT EWD LATER IN THE EVENING...AND SHOULD SUSTAIN ITSELF OVERNIGHT AS THE MODELS ARE INDICATING THE DEVELOPMENT OF A LLJET OVER SRN AND ERN NEBRASKA. .LONG TERM...SUNDAY NIGHT THROUGH THROUGH THURSDAY...TEMPERATURES AND LOW PRECIPITATION CHANCES WILL BE THE MAIN FORECAST CONCERNS IN THE EXTENDED PERIOD. THE UPPER LEVEL HIGH CURRENTLY ANCHORED OVER THE MISSISSIPPI DELTA REGION...WILL SLOWLY RETROGRADE WEST ACROSS ALONG THE RED RIVER VALLEY...ENDING UP OVR THE TX PANHANDLE BY THURSDAY OF NEXT WEEK. RIDGE AXIS WILL EXTEND FROM TX NWD INTO SRN NEBRASKA MONDAY AND TUESDAY...SO FEEL FAIRLY CONFIDENT IN LIMITING POPS AND INCREASING TEMPS. AFTER TUESDAY THE RIDGE AXIS RETROGRADES FURTHER WEST PLACING THE CWA IN WESTERLY...THEN NWRLY FLOW ALOFT...WHICH WOULD BE MORE CONDUCIVE FOR PRECIPITATION AND COOLER TEMPS VIA THE BACKDOOR COOL FRONT. HAVE INTRODUCED LOW POPS INTO DAY 7 AND HAVE COOLED TEMPS DOWN SOMEWHAT FOR WEDS AND THUS FROM THE LWR TO MID 90S FORECASTED FOR MONDAY AND TUESDAY. && .AVIATION... VFR CONDITIONS WILL CONTINUE AT KLBF...EXCEPT FOR AN ISOLATED TSRA. DID NOT INCLUDE THIS IN THE KLBF TAF AS THE THUNDERSTORM ACTIVITY MAY DEVELOP FURTHER SOUTH NEAR THE NE/KS BORDER WHERE THERE IS BETTER INSTABILITY. IN TSRA ACTIVITY...VISIBILITY WILL LIKELY LOWER TO 1 TO 2 MILES IN HEAVY RAIN AND HAIL. SCATTERED THUNDERSTORMS WILL GENERALLY MOVE EAST OF THE KLBF AREA BY 06Z WITH ISOLATED TSRA UNTIL 12Z. VERY SMALL CHANCE THESE WILL IMPACT THE KLBF TERMINAL SO HAVE NOT INCLUDED THIS. AFTER 12Z FRI...KLBF WILL LIKELY STAY VFR THROUGH 21Z SAT. KVTN WILL REMAIN VFR THROUGH 00Z SUN. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE .AVIATION...DDB .SHORT AND LONG TERM...BUTTLER
Hazardous weather outlook, Jun 18, 2:54 PM MDT, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT THU JUN 18 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-192100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 354 PM CDT THU JUN 18 2009 /254 PM MDT THU JUN 18 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS WESTERN NEBRASKA AND INTERACT WITH A MOIST UNSTABLE AIRMASS TO DEVELOP STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREATS WITH THE STORMS ARE LARGE HAIL AND STRONG DAMAGING WINDS. LATE TONIGHT...THE STORMS MAY DEVELOP INTO A LARGE COMPLEX PRODUCING HEAVY RAIN MAINLY EAST OF A LINE FROM EUSTIS IN FRONTIER COUNTY...TO NORTH PLATTE IN LINCOLN COUNTY...AND TO SARGENT IN CUSTER COUNTY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WITH POSSIBLE HAIL AND STRONG WINDS CONTINUE TO BE POSSIBLE EACH AFTERNOON AND EVENING FROM SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. PLEASE CONTACT THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE WITH YOUR STORM REPORTS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE DDB
In the hours before
Local storm report, Jun 18, 6:33 PM MDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
733 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL STAPLETON 41.48N 100.51W
06/18/2009 M1.00 INCH LOGAN NE CO-OP OBSERVER
WATER RUNNING CURB FULL ON STREET.
&&
CARMELLocal storm report, Jun 18, 6:34 PM MDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
734 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL STAPLETON 41.48N 100.51W
06/18/2009 M1.00 INCH LOGAN NE LAW ENFORCEMENT
LOGAN COUNTY SHERIFF REPORTED QUARTER SIZE HAIL ALONG
WITH WINDS GUSTING FROM 50 TO 60 MPH.
&&
CARMELLocal storm report, Jun 18, 7:04 PM MDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 7 S HAY SPRINGS 42.58N 102.69W
06/18/2009 E1.00 INCH SHERIDAN NE PUBLIC
WIND DRIVEN QUARTER SIZE HAIL 7 MILES SOUTH OF HAY
SPRINGS.
&&
CARMELLocal storm report, Jun 18, 7:16 PM MDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 15 SE HAY SPRINGS 42.53N 102.48W
06/18/2009 E0.88 INCH SHERIDAN NE PUBLIC
&&
CARMELLocal storm report, Jun 18, 8:33 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
933 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND GST TAYLOR 41.77N 99.38W
06/18/2009 E60 MPH LOUP NE PUBLIC
ESTIMATED 60 MPH THUNDERSTORM WIND GUSTS BLEW LAWN
FURNITURE INTO YARD.
&&
CARMELLocal storm report, Jun 18, 8:39 PM MDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
939 PM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM HAIL 13 E CHAPPELL 41.09N 102.22W
06/18/2009 E1.00 INCH DEUEL NE PUBLIC
0100 AM TSTM WND GST 40 N MULLEN 42.62N 101.04W
06/18/2009 E60.00 MPH CHERRY NE PUBLIC
RANCHER DESCRIBED WIND GUSTS AS FEROCIOUS.
0120 AM HAIL KINGSLEY DAM 41.21N 101.66W
06/18/2009 E1.75 INCH KEITH NE PUBLIC
GOLF BALL SIZE HAIL. DELAYED REPORT FROM EARLY MORNING OF
JUNE 18TH 2009.
0300 AM HEAVY RAIN 5 W BASSETT 42.58N 99.63W
06/18/2009 M1.40 INCH ROCK NE PUBLIC
0300 AM TSTM WND GST 5 W BASSETT 42.58N 99.63W
06/18/2009 E60.00 MPH ROCK NE PUBLIC
ESTIMATED 50 TO 60 MPH WINDS OCCURRED BETWEEN 300 AM AND
330 AM CDT. LEAVES WERE REPORTED STRIPPED FROM TREES WITH
SMALL BRANCHES DOWN.
0350 AM HAIL NEWPORT 42.60N 99.33W
06/18/2009 E1.75 INCH ROCK NE PUBLIC
GOLF BALL SIZE HAIL ACCOMPANIED BY STRONG WINDS. THE
COMBINATION STRIPPED LEAVES OFF OF TREES AND DAMAGED SOME
GARDENS. DELAYED REPORT FROM EARLY MORNING OF JUNE 18TH
2009.
0420 AM TSTM WND GST 3 S MONOWI 42.79N 98.33W
06/18/2009 E70.00 MPH BOYD NE PUBLIC
THUNDERSTORM WINDS ESTIMATED UP TO 70 MPH. ACCOMPANIED BY
PEA SIZE HAIL. DELAYED REPORT FROM THE EARLY MORNING OF
JUNE 18TH 2009.
0430 AM TSTM WND DMG 5 N EWING 42.33N 98.34W
06/18/2009 HOLT NE LAW ENFORCEMENT
SEMI TRAILER TRUCK OVERTURNED 5 MILES NORTH OF EWING ON
HIGHWAY 20 ALONG 45B SPUR.
0700 AM HEAVY RAIN 16 ESE LONG PINE 42.45N 99.41W
06/18/2009 M2.32 INCH ROCK NE MESONET
REPORT FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 14 NNE ATKINSON 42.72N 98.87W
06/18/2009 M1.18 INCH HOLT NE MESONET
REPORT FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
INFORMATION NETWORK OBSERVER.
0700 AM HEAVY RAIN 8 SSW CODY 42.83N 101.31W
06/18/2009 M1.16 INCH CHERRY NE MESONET
REPORT FURNISHED BY A NEBRASKA RAINFALL ASSESSMENT AND
INFORMATION NETWORK OBSERVER.
0655 PM HAIL HERSHEY 41.16N 101.00W
06/18/2009 E0.75 INCH LINCOLN NE PUBLIC
0657 PM HAIL HERSHEY 41.16N 101.00W
06/18/2009 E1.00 INCH LINCOLN NE PUBLIC
ALONG WITH QUARTER SIZE HAIL VERY HEAVY RAIN WAS FALLING
WITH MOTORISTS PULLING OFF HIGHWAY 30 DUE TO REDUCED
VISIBILITIES.
0720 PM HAIL 2 W STAPLETON 41.48N 100.55W
06/18/2009 E0.50 INCH LOGAN NE PUBLIC
0721 PM TSTM WND GST STAPLETON 41.48N 100.51W
06/18/2009 E60.00 MPH LOGAN NE LAW ENFORCEMENT
LOGAN COUNTY SHERIFF ESTIMATED 60 MPH WINDS ALONG WITH
QUARTER SIZED HAIL.
0721 PM HAIL STAPLETON 41.48N 100.51W
06/18/2009 M1.00 INCH LOGAN NE LAW ENFORCEMENT
0725 PM HAIL STAPLETON 41.48N 100.51W
06/18/2009 M1.00 INCH LOGAN NE CO-OP OBSERVER
WATER RUNNING CURB FULL ON STREET.
0732 PM HAIL STAPLETON 41.48N 100.51W
06/18/2009 M1.00 INCH LOGAN NE LAW ENFORCEMENT
LOGAN COUNTY SHERIFF REPORTED QUARTER SIZE HAIL ALONG
WITH WINDS GUSTING FROM 50 TO 60 MPH.
0755 PM HAIL 7 S HAY SPRINGS 42.58N 102.69W
06/18/2009 E1.00 INCH SHERIDAN NE PUBLIC
WIND DRIVEN QUARTER SIZE HAIL 7 MILES SOUTH OF HAY
SPRINGS.
0810 PM HAIL 15 SE HAY SPRINGS 42.53N 102.48W
06/18/2009 E0.88 INCH SHERIDAN NE PUBLIC
0928 PM TSTM WND GST TAYLOR 41.77N 99.38W
06/18/2009 E60.00 MPH LOUP NE PUBLIC
ESTIMATED 60 MPH THUNDERSTORM WIND GUSTS BLEW LAWN
FURNITURE INTO YARD.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:09 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
| Jun 18, 6:12 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 48 min |
| Jun 18, 6:49 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 41 min |
| Jun 18, 7:27 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 33 min |
| Jun 18, 8:22 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Loup | 19 min |
| Jun 18, 10:26 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 16 min |
| Jun 18, 10:36 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 39 min |
| Jun 18, 11:08 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 37 min |
| Jun 18, 11:25 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 50 min |
| Jun 18, 11:58 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 47 min |
| Jun 19, 12:08 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 37 min |
| Jun 19, 12:28 AM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 47 min |
| Jun 19, 12:43 AM MDT | Severe Thunderstorm Warning | LBF | Frontier | 32 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.